Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 7, NWS El Paso, TX

March 15, 2008

NWS El Paso, TX issued this wind advisory at Mar 15, 2008, 3:37 PM MDT. It took effect at Mar 16, 2008, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2008, 3:37 PM MDT (21:37 UTC)
In effect from
Mar 16, 2008, 12:00 PM MDT
Expired
Mar 16, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 152137
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
337 PM MDT SAT MAR 15 2008

......STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA SUNDAY...

.A VERY STRONG SOUTHWESTERLY FLOW ALOFT...COUPLED WITH A TIGHTENING
SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS DEVELOPING
ACROSS THE REGION BY MID DAY TODAY. SURFACE WIND SPEEDS OF 35 TO
45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE. ALSO
BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT
LOWLANDS DURING THE AFTERNOON. WIND SPEEDS WILL DIMINISH DURING
THE NIGHTTIME PERIOD.

NMZ023>025-031-032-TXZ055-056-160600-
/O.NEW.KEPZ.HW.W.0003.080316T1800Z-080317T0200Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
MESCALERO...CLOUDCROFT...TIMBERON...DEMING...LAS CRUCES...
EL PASO...SIERRA BLANCA...DELL CITY
337 PM MDT SAT MAR 15 2008

...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM TO
8 PM MDT SUNDAY. 



A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BECOME
DIFFICULT OR TREACHEROUS DUE TO STRONG CROSS WINDS AND RESTRICTED
VISIBILITY.

$$

NMZ022-030-160600-
/O.NEW.KEPZ.WI.Y.0007.080316T1800Z-080317T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL-
INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG
337 PM MDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM
MDT SUNDAY. 

SOUTHWEST WIND OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH WILL
DEVELOP ACROSS SOUTHWEST NEW MEXICO SUNDAY AFTERNOON. HIGHER
GUSTS WILL OCCUR THROUGH PASSES AND OVER AREAS ADJACENT TO EASTERN
SLOPES OF AREA MOUNTAINS. WIDESPREAD AREAS OF BLOWING DUST WILL
REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING THIS
AFTERNOON. LOCATIONS DOWNWIND OF BARREN GROUND AND PLOWED FIELDS
MAY SEE TEMPORARY VISIBILITY RESTRICTIONS DOWN TO NEAR ZERO. WIND
SPEEDS WILL BEGIN TO DIMINISH A COUPLE HOURS AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BIRD
3 follow-up statements
000 
WWUS74 KEPZ 160508
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1108 PM MDT SAT MAR 15 2008

......STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA SUNDAY...

.A VERY STRONG SOUTHWESTERLY FLOW ALOFT...COUPLED WITH A
TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS
DEVELOPING ACROSS THE REGION BY MID DAY SUNDAY. SURFACE WIND
SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE
POSSIBLE. ALSO BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS
OF THE DESERT LOWLANDS DURING THE AFTERNOON. WIND SPEEDS WILL
DIMINISH DURING THE NIGHTTIME PERIOD.

NMZ023>025-031-032-TXZ055-056-161200-
/O.CON.KEPZ.HW.W.0003.080316T1800Z-080317T0200Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
MESCALERO...CLOUDCROFT...TIMBERON...DEMING...LAS CRUCES...
EL PASO...SIERRA BLANCA...DELL CITY
1108 PM MDT SAT MAR 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT
SUNDAY...

WINDS ARE FORECAST TO BEGIN INCREASING SUNDAY MORNING AND BY LATE
MORNING ARE EXPECTED TO AROUND 25 TO 30 MPH. BY EARLY AFTERNOON
THE WINDS WILL INCREASE TO 35 TO 45 MPH WITH HIGHER GUSTS. BY
AFTERNOON BLOWING DUST WILL ALSO DEVELOP WITH THESE WINDS AND
VISIBILITIES MAY BE REDUCED TO LESS THAN ONE MILE IN A FEW AREAS. 
THE WINDS WILL DIMINISH TO AROUND 15 TO 25 MPH AND TURN FROM
SOUTHWEST TO WEST BY LATE EVENING.

HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BECOME
DIFFICULT OR TREACHEROUS DUE TO STRONG CROSS WINDS AND RESTRICTED
VISIBILITY.

$$

NMZ022-030-161200-
/O.CON.KEPZ.WI.Y.0007.080316T1800Z-080317T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL-
INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG
1108 PM MDT SAT MAR 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT
SUNDAY...

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH WILL
DEVELOP ACROSS SOUTHWEST NEW MEXICO SUNDAY AFTERNOON. HIGHER GUSTS
WILL OCCUR THROUGH PASSES AND OVER AREAS ADJACENT TO EASTERN
SLOPES OF AREA MOUNTAINS. WIDESPREAD AREAS OF BLOWING DUST WILL
REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING IN
THE AFTERNOON. LOCATIONS DOWNWIND OF BARREN GROUND AND PLOWED
FIELDS MAY SEE TEMPORARY VISIBILITY RESTRICTIONS DOWN TO NEAR
ZERO. WIND SPEEDS WILL BEGIN TO DIMINISH A COUPLE HOURS AFTER
SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HEFNER
000 
WWUS74 KEPZ 161200
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
600 AM MDT SUN MAR 16 2008

......STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA SUNDAY...

.A VERY STRONG SOUTHWESTERLY FLOW ALOFT...COUPLED WITH A
TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS
DEVELOPING ACROSS THE REGION BY MID DAY SUNDAY. SURFACE WIND
SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE
POSSIBLE. ALSO BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS
OF THE DESERT LOWLANDS DURING THE AFTERNOON. WIND SPEEDS WILL
DIMINISH DURING THE NIGHTTIME PERIOD.

NMZ023>025-031-032-TXZ055-056-162000-
/O.CON.KEPZ.HW.W.0003.080316T1800Z-080317T0200Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
MESCALERO...CLOUDCROFT...TIMBERON...DEMING...LAS CRUCES...
EL PASO...SIERRA BLANCA...DELL CITY
600 AM MDT SUN MAR 16 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

WINDS ARE FORECAST TO BEGIN INCREASING THIS MORNING AND ARE
EXPECTED TO AROUND 25 TO 30 MPH BY MID DAY. BY EARLY AFTERNOON THE
WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS  APPROACHING 60
MPH. BLOWING DUST WILL ALSO DEVELOP WITH THESE WINDS AND
VISIBILITIES MAY BE REDUCED TO LESS THAN ONE MILE IN A FEW AREAS.
THE WINDS WILL DIMINISH TO AROUND 15 TO 25 MPH AND TURN FROM
SOUTHWEST TO WEST BY LATE EVENING.

HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL
BECOME DIFFICULT OR TREACHEROUS DUE TO STRONG CROSS WINDS AND
RESTRICTED VISIBILITY.

$$

NMZ022-030-162000-
/O.CON.KEPZ.WI.Y.0007.080316T1800Z-080317T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL-
INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG
600 AM MDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH WILL
DEVELOP ACROSS SOUTHWEST NEW MEXICO SUNDAY AFTERNOON. HIGHER GUSTS
WILL OCCUR THROUGH PASSES AND OVER AREAS ADJACENT TO EASTERN
SLOPES OF AREA MOUNTAINS. WIDESPREAD AREAS OF BLOWING DUST WILL
REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING IN
THE AFTERNOON. LOCATIONS DOWNWIND OF BARREN GROUND AND PLOWED
FIELDS MAY SEE TEMPORARY VISIBILITY RESTRICTIONS DOWN TO NEAR
ZERO. WIND SPEEDS WILL BEGIN TO DIMINISH A COUPLE HOURS AFTER
SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KEPZ 161733
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1133 AM MDT SUN MAR 16 2008

......STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA SUNDAY...

.A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE SOUTHWESTERN
UNITED STATES THIS AFTERNOON AND TONIGHT WITH THE STORM BRINGING
HIGH WINDS TO SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO
SOUTHWEST WINDS WILL BLOW NEAR 40 MPH WITH GUSTS NEAR 60 MPH THIS
AFTERNOON AND EARLY THIS EVENING. THE HIGH WINDS WILL CAUSE
BLOWING DUST AND SAND WITH VISIBILITIES UNDER A HALF MILE IN A FEW
LOCATIONS. HAZARDOUS TRAVEL CONDITIONS ARE THEREFORE EXPECTED.

NMZ023-024-031-032-TXZ055-056-170200-
/O.NEW.KEPZ.DU.Y.0003.080316T1800Z-080317T0200Z/
/O.CON.KEPZ.HW.W.0003.080316T1800Z-080317T0200Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1133 AM MDT SUN MAR 16 2008

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM
MDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
8 PM MDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE SOUTHWESTERN
UNITED STATES THIS AFTERNOON AND TONIGHT WITH THE STORM BRINGING
HIGH WINDS TO SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO
SOUTHWEST WINDS WILL BLOW NEAR 40 MPH WITH GUSTS AROUND 60 MPH
THIS AFTERNOON AND EARLY THIS EVENING. THE HIGH WINDS WILL CAUSE
BLOWING DUST AND SAND WITH VISIBILITIES UNDER A HALF MILE IN A FEW
LOCATIONS. DANGEROUS TRAVEL CONDITIONS ARE THEREFORE
EXPECTED...INCLUDING ALONG PORTIONS OF INTERSTATE 10 BETWEEN EL
PASO AND LAS CRUCES AND ALSO IN THE DEMING VICINITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BECOME
DIFFICULT OR TREACHEROUS DUE TO STRONG CROSS WINDS AND RESTRICTED
VISIBILITY.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

$$

NMZ025-170200-
/O.CON.KEPZ.HW.W.0003.080316T1800Z-080317T0200Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
1133 AM MDT SUN MAR 16 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE SOUTHWESTERN
UNITED STATES THIS AFTERNOON AND TONIGHT WITH THE STORM BRINGING
HIGH WINDS TO SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO
SOUTHWEST WINDS WILL BLOW NEAR 40 MPH WITH GUSTS NEAR 60 MPH THIS
AFTERNOON AND EARLY THIS EVENING. THE HIGH WINDS WILL CAUSE
BLOWING DUST AND SAND WITH VISIBILITIES UNDER A HALF MILE IN A FEW
LOCATIONS. HAZARDOUS TRAVEL CONDITIONS ARE THEREFORE EXPECTED.

HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL
BECOME DIFFICULT OR TREACHEROUS DUE TO STRONG CROSS WINDS AND
RESTRICTED VISIBILITY.

$$

NMZ030-170200-
/O.NEW.KEPZ.DU.Y.0003.080316T1800Z-080317T0200Z/
/O.CON.KEPZ.WI.Y.0007.080316T1800Z-080317T0200Z/
SOUTHWEST DESERT/BOOTHEEL-
INCLUDING THE CITY OF...LORDSBURG
1133 AM MDT SUN MAR 16 2008

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM
MDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM
MDT THIS EVENING. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH
WILL OCCUR ACROSS SOUTHWEST NEW MEXICO THIS AFTERNOON AND EARLY EVENING.
HIGHER GUSTS WILL OCCUR THROUGH PASSES AND OVER AREAS ADJACENT TO
EASTERN SLOPES OF AREA MOUNTAINS. WIDESPREAD AREAS OF BLOWING DUST
WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING
IN THE AFTERNOON. LOCATIONS DOWNWIND OF BARREN GROUND AND PLOWED
FIELDS MAY SEE TEMPORARY VISIBILITY RESTRICTIONS DOWN TO NEAR
ZERO. WIND SPEEDS WILL BEGIN TO DIMINISH A COUPLE HOURS AFTER
SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

$$

NMZ022-170200-
/O.CON.KEPZ.WI.Y.0007.080316T1800Z-080317T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
1133 AM MDT SUN MAR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH
WILL OCCUR ACROSS SOUTHWEST NEW MEXICO SUNDAY AFTERNOON. HIGHER
GUSTS WILL OCCUR THROUGH PASSES AND OVER AREAS ADJACENT TO EASTERN
SLOPES OF AREA MOUNTAINS. WIDESPREAD AREAS OF BLOWING DUST WILL
REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING IN
THE AFTERNOON. LOCATIONS DOWNWIND OF BARREN GROUND AND PLOWED
FIELDS MAY SEE TEMPORARY VISIBILITY RESTRICTIONS DOWN TO NEAR
ZERO. WIND SPEEDS WILL BEGIN TO DIMINISH A COUPLE HOURS AFTER
SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:10 PM MDT, 27 minutes earlier.

Area forecast discussion, Mar 15, 3:10 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
310 PM MDT SAT MAR 15 2008

.SYNOPSIS...
ANOTHER PACIFIC STORM SYSTEM WILL SWEEP ACROSS THE BORDERLAND
MONDAY AND MONDAY NIGHT IN THE FORM OF A VERY DEEP UPPER-LEVEL
TROUGH. AS THIS SYSTEM APPROACHES SUNDAY...WINDS WILL BECOME VERY
STRONG ACROSS THE REGION PROMPTING ANOTHER HIGH WIND WARNING WITH
THE CAUTION OF WIDESPREAD BLOWING DUST. SUSTAINED WINDS OF 40 MPH
WITH GUSTS NEAR 60 ARE POSSIBLE. VERY DRY CONDITIONS WILL MAKE
FOR DANGEROUS WILDFIRE CONDITIONS. AS THE UPPER SYSTEM PASSES OVER
THE REGION EARLY MONDAY MORNING THROUGH LATE MONDAY NIGHT UNSTABLE
CONDITIONS AND MEAGER MOISTURE WILL PROVIDE FOR SLIGHT CHANCES OF
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE REGION. DESPITE MUCH
COOLER TEMPERATURES SNOW WILL BE LIMITED TO AREA MOUNTAINS...BUT
LOWLAND HAIL IS POSSIBLE IN THUNDERSTORMS. TUESDAY THE STORM EXITS
THE AREA AND IS FOLLOWED BY DRIER AND WARMER CONDITIONS THROUGH
THE WEEK.

&&

.DISCUSSION...
BREEZY CONDITIONS ACROSS THE REGION TODAY...BUT MUCH LOWER THAN
THE WINDS THAT VERIFIED YESTERDAYS HIGH WIND WARNING. TOMORROW
THE AREA RETURNS TO A STRONG WIND PATTERN AHEAD OF THE NEXT
PACIFIC TROUGH WORKING TOWARD THE REGION. WINDS WILL SLACKEN EARLY
THIS EVENING AND MORNING TEMPERATURES WILL BE RELATIVELY MILD.

TOMORROW A DEEP SURFACE TROUGH WILL DEVELOP OVER THE EASTERN NEW
MEXICO PLAINS. A STRONG THERMAL RIDGE WILL AIDE IN ITS DEEPENING IN
THE AFTERNOON. A STRONG 10+ MB GRADIENT WILL DEVELOP EAST TO WEST
ACROSS THE STATE. STRONG SOUTHWEST FLOW ALOFT WILL ALIGN NICELY
WITH THE SURFACE WINDS. H7 WIND SPEEDS OF 50+ KTS SHOULD BE ABLE
TO MIX DOWN WITH LITTLE TO NO REDUCTION. EXPECT WINDS AS STRONG AS
FRIDAYS WINDS. ALL THE INGREDIENTS ARE OPTIMALLY TIMED TO COINCIDE
WITH MAX MIXING. SW TRAJECTORIES PROVIDE A BETTER CHANCE AT
INCREASED BLOWING DUST...ALSO WORRIED THAT MAX TEMPS MAY BE WARMER
THAN GUIDANCE SUGGESTS.

THE UPPER TROUGH DIGS IN OVERNIGHT SUNDAY INTO EARLY MONDAY.
CURRENT GUIDANCE SHOWS THE LOW PASSING WELL SOUTH OF OUR AREA.
MOISTURE STAYS LIMITED WITH PWS AT OR UNDER .25. INSTABILITY
INCREASES DUE TO COLD PULL ALOFT AND VORTICITY ADVECTION. PCPN
CHANCES THROUGHOUT SHOULD REMAIN LIMITED DUE TO THE MOISTURE
LIMITATIONS. HOWEVER GOOD DYNAMICS WILL POSSIBLY INITIATE SOME
THUNDER AND HAIL WOULD LIKELY FOLLOW.

THE SYSTEM WILL LEAVE THE AREA EARLY TUESDAY. COOLER TEMPERATURES
WILL FOLLOW FOR TUESDAY. FOR THE REST OF THE WEEK A ZONAL FLOW
WILL RETURN WARMER AND DRIER CONDITIONS.

&&

AVIATION...VALID 16/00Z - 17/00Z
VFR CONDTS THRU PD. PRESENCE OF HIGHER JET STREAM WINDS ALOFT WILL
COMBINE WITH DEEP MIXING TO ROUGHLY 12 KFT AGL...FOR BREEZY TO WINDY
CONDITIONS THROUGH 02Z MOST AREAS.  AREAS IMMEDIATELY ALG E SLOPES
OF AREA MTNS WILL SEE HIGHER WINDS CONT THROUGH AT LEAST MIDNIGHT.
LOOK FOR 20 TO 25 KT SUSTAINED WINDS WITH GUSTS TO 35 KTS THRU
12/02Z.  MUCH HIGHER WINDS EXPECTED AFT 17/17Z SUNDAY ALL AREAS WITH
STRENGTHENING PRESSURE GRADIENTS AHEAD OF APPROACHING LARGE LOW
PRESSURE SYSTEM.  SUSTAINED SPEEDS SHOULD RUN 30 TO 40 MPH WITH
GUSTS TO 50 MPH.

&&

.FIRE WEATHER...LARGE LOW PRESSURE SYSTEM APPROACHING FROM THE
WEST...IS FORECAST TO BRING 40 TO 50 KT WINDS AT TOP(12KFT AGL)OF
MIXING LAYER...DOWN TO SURFACE MONDAY.  VERY TIGHT SURFACE PRESSURE
GRADIENT IS ALSO EXPECTED TO DEVELOP ACROSS OUR AREA WITH DEEPENING
LEE-SIDE LOW PRESSURE TROUGH TO OUR EAST.  THESE EFFECTS WILL COMBINE
TO SIGNIFICANTLY STRENGTHEN AFTERNOON 20-FT WINDS.  THIS WILL TAKE
PLACE AN AN ENVIRONMENT WHERE MINIMUM RELATIVE HUMIDITIES HAVE
ALREADY FALLEN INTO THE SINGLE DIGITS.  LOOK FOR DECLINING RELATIVE
HUMIDITY RECOVERIES TONIGHT AND SUNDAY EVENING...ESPECIALLY HIGHER
ELEVATIONS IN EASTERN ZONES WITH MIXING FROM THE WINDS. STORM SYSTEM
WILL BRING RELIEF FOR FIRE WEATHER CONCERNS STARTING WITH NMZ110 AND
111 SUNDAY EVENING.  MILD DRY NORTHWEST TO WESTERLY FLOW ALOFT WILL
FOLLOW DAYS 3 THROUGH 5...TUESDAY THRU THURSDAY...BEHIND EXITING
SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 53  76  46  58  40 /   0   0  10  20  20
SIERRA BLANCA TX        49  76  42  56  38 /   0   0   0  20  20
LAS CRUCES              49  72  42  57  37 /   0   0  10  20  20
ALAMOGORDO              46  71  39  54  34 /   0   0  10  20  20
CLOUDCROFT              30  51  23  33  18 /   0   0   0  20  20
TRUTH OR CONSEQUENCES   45  67  38  53  33 /   0   0  10  20  20
SILVER CITY             38  56  30  43  25 /   0  10  20  30  20
DEMING                  46  68  37  54  35 /   0   0  10  20  20
LORDSBURG               45  65  36  51  34 /   0  10  20  30  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110>112.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR NMZ111>113.

     WIND ADVISORY FROM 12 PM TO 8 PM MDT SUNDAY FOR NMZ022-030.

     HIGH WIND WARNING FROM 12 PM TO 8 PM MDT SUNDAY FOR NMZ023>025-
     031-032.

TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR TXZ055-056.

     HIGH WIND WARNING FROM 12 PM TO 8 PM MDT SUNDAY FOR TXZ055-056.

&&

14/22 BIRD/TRIPOLI
Hazardous weather outlook, Mar 15, 7:26 AM MDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
726 AM MDT SAT MAR 15 2008

NMZ022>025-030>032-TXZ055-056-161330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
726 AM MDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SURFACE WINDS WILL
INCREASE INTO THE BREEZY TO LOW WINDY CATEGORY THIS AFTERNOON.
VERY DRY CONDITIONS KEEP THE FIRE DANGER HIGH...THEREFORE A RED
FLAG WARNING WILL BE VALID FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING
STORM SYSTEM MAY GENERATE WINDS INTO THE ADVISORY CRITERIA OF 25
TO 35 MPH BY THE AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF
LOWLAND RAIN AND MOUNTAIN SNOW WITH SNOW LEVELS DOWN TO 5000 FEET
ON MONDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE WITH SOME SMALL
HAIL AND ICE PELLETS BEING PRODUCED. LIMITED MOISTURE WILL KEEP
ACCUMULATIONS SPOTTY. DRY CONDITIONS EXPECTED FOR TUESDAY AND THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 9:08 AM MDTFire Weather WatchEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more21 hr
Mar 15, 9:08 AM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more12 hr
Mar 15, 3:37 PM MDTHigh Wind WarningEPZ28 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.